A combinatorial proof of non-speciality of systems with at most 9 imposed base points

Marcin Dumnicki

Abstract


It is known that the Segre-Gimigliano-Harbourne-Hirschowitz Conjecture holds for linear systems of curves with at most 9 imposed base fat points. We give a nice proof based on a combinatorial method of showing non-speciality of such systems. We will also prove, by the same method, that systems $\mathcal L(km;m^{\times k^2})$ and $\mathcal L(km+1;m^{\times k^2})$ are non-special.

Keywords


linear systems; fat points; Harbourne-Hirschowitz conjecture

Mathematics Subject Classification


14H50; 13P10

References


Buckley, A. and M. Zompatori. "Linear systems of plane curves with a composite number of base points of equal multiplicity." Trans. Amer. Math. Soc. 355.2 (2003): 539-549.

Castelnuovo, G. "Ricerche generali sopra i sistemi lineari di curve piane." Mem. Accad. Sci Torino, II 42 (1891).

Ciliberto, C., O. Dumitrescu, and R. Miranda. "Degenerations of the Veronese and applications." Bull. Belg. Math. Soc. Simon Stevin 16.5 (2009): 771-798.

Ciliberto, C. and R. Miranda. "Nagata’s conjecture for a square or nearly-square number of points." Ric. Mat. 55.1 (2006): 71-78.

Ciliberto, C. and R. Miranda. "The Segre and Harbourne-Hirschowitz Conjectures." NATO Sci. Ser. II Math. Phys. Chem. 36. Dordrecht: Kluwer Acad. Publ., 2001. 37-78.

Dumnicki, M. "An algorithm to bound the regularity and nonemptiness of linear systems in Pn." J. Symb. Comp. 44 (2009): 1448-1462.

Dumnicki, M. "Cutting diagram method for systems of plane curves with base points." Ann. Polon. Math. 90 (2007): 131-143.

Evain, L. "Computing limit linear series with infinitesimal methods, Ann. Inst. Fourier (Grenoble) 57.6 (2007): 1947-1974.

Evain, L. "La fonction de Hilbert de la réunion de 4h gros points génériques de P2 de meme multiplicité." J. Algebraic Geom. 8.4 (1999): 787-796.

Gimigliano, A. "On linear systems of plane curves." Thesis. Kingston : Queen’s University, 1987.

Gimigliano, A. "Our thin knowledge of fat points." Queen’s Papers in Pure and Appl. Math. 83. Kingston, ON: Queen’s Univ., 1989.

Harbourne, B. "Anticanonical rational surfaces," Trans. Amer. Math. 349 (1997): 1191-1208.

Harbourne, B. "The geometry of rational surfaces and Hilbert functions of points in the plane." CMS Conf. Proc. 6 (1986): 95-111.

Harbourne, B., S. Holay and S. Fitchett. "Resolutions of ideals of quasiuniform fat point subschemes of P2." Trans. Amer. Math. Soc. 355.2 (2003): 593-608.

Hirschowitz, A. "Une conjecture pour la cohomologie des diviseurs sur les surfaces rationelles génériques." J. Reine Angew. Math. 397 (1989): 208-213.

Nagata, M. "On rational surfaces, II." Mem. Coll. Sci. Univ. Kyoto, Ser. A Math. 33 (1960): 271-293.

Roé, J. "Limit linear systems and applications." arxiv:math.AG/0602213v3 (2009).

Segre, B. "Alcune questioni su insiemi finiti di punti in geometria algebrica." Atti Convegno Intern. di Geom. Alg. di Torino, (1961): 15-33


Full Text: PDF

Download statistics: 2243



e-ISSN: 2300-133X, ISSN: 2081-545X

Since 2017 Open Access in De Gruyter and CrossCheck access cofinanced by The Ministry of Science and Higher Education - Republic of Poland - DUN 775/P-DUN/2017 see more

The Journal is indexed in:
and others see Abstracting and Indexing list

AUPC SM is on the List of the Ministry’s scored journals (part B) with 7 points for 2016